Thunderstorm Wind, Smith
- When
- August 21, 7:05 PM CST
- Where
- Smith County, Flint
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.200, -95.350
Numerous trees down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 21, 12:30 PM CST, 6 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 130 PM CDT THU AUG 21 2003 AN EASTERLY WAVE IS MOVING ACROSS SOUTHERN LOUISIANA...IN RESPONSE TO THIS THE RADAR IS SHOWING SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE EASTERN PART OF THE AREA. AS TIME GOES ON THIS AFTERNOON...LOOK FOR SHOWER AND THUNDERSTORM ACTIVITY TO CONTINUE TO PROPAGATE WESTWARD...WITH MUCH OF THE ACTIVITY REMAINING SOUTH OF I20. MODELS INDICATE THAT AN UPPER LEVEL RIDGE CURRENTLY OVER THE EASTERN FRINGES OF THE ROCKIES WILL MAKE A SLOW PROGRESSION EASTWARD THIS PERIOD...SETTLING IN THE CENTRAL PLAINS THIS WEEKEND. THIS MOVEMENT WILL KEEP THE AREA IN AN EASTERLY FLOW ALOFT THIS PERIOD...ALLOWING OTHER EASTERLY WAVES TO TRACK ACROSS THE AREA THIS PERIOD. MOISTURE IS EXPECTED TO REMAIN DECENT THROUGH THE PERIOD...SO THIS WILL KEEP A SMALL CHANCE OF RAIN IN THE FORECAST THROUGH THE SHORT TERM. BEST CHANCE OF RAIN WILL REMAIN SOUTH OF I20 THIS PERIOD...ABOVE THIS BOUNDARY A SUPPRESSION FROM THE RIDGE WILL COME INTO EFFECT. FOR TEMPS WILL NOT DEVIATE MUCH FROM MODELS...AS THEY ARE IN AGREEMENT WITH HOT SEASONAL TEMPERATURES. PRELIMS... SHV 74/95/74/95 3322 MLU 74/93/74/93 3322 TXK 77/98/77/96 2222 TYR 74/95/74/95 1222 LFK 73/94/73/94 3322 ELEVEN .SHV...NONE.
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-221200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT THU AUG 21 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ACROSS NORTH LOUISIANA AND SOUTH ARKANSAS...WITH ISOLATED THUNDERSTORMS POSSIBLE ACROSS THE REST OF THE REGION. A FEW OF THE STORMS COULD BRIEFLY REACH SEVERE LIMITS...WITH HAIL AND DAMAGING WINDS POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...SHOULD NOT BE NEEDED TODAY OR TONIGHT.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
640 PM CDT THU AUG 21 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0455 PM ROCKY MOUNT LA .75 INCH HAIL
08/21/03 BOSSIER REPORTED BY GENERAL
PUBLIC.
0520 PM 9 NW COUSHATTA LA 1.75 INCH HAIL
08/21/03 RED RIVER GOLFBALL SIZE AS REPORTED
BY LAW ENFORCEMENT
0525 PM 15 SE MANSFIELD LA 1.75 INCH HAIL
08/21/03 DE SOTO GOLFBALL SIZE AS REPORTED
BY LAW ENFORCEMENT
0605 PM MINERAL SPRINGS AR 1.75 INCH HAIL
08/21/03 HOWARD GOLFBALL SIZE AS REPORTED
BY LAW ENFORCEMENT
0612 PM MARSHALL TX .75 INCH HAIL
08/21/03 HARRISON AT THE SHERRIFF OFFICE AS
REPORTED BY LAW ENFORCEMENT
0530 PM 3 N CONVERSE LA WIND DAMAGE
08/21/03 SABINE POWER LINES DOWN AS
REPORTED BY GENERAL PUBLIC
9The Shreveport radar (KSHV), 144 km away, was scanning. The volume nearest the first event began at 01:01 UTC.
1 thunderstorm wind. Local standard time, as filed.
Numerous trees down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2003Every state in 2003This day in weather historyWarnings in Texas, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5329364.